Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Prescribed Topamax for migraines. Found irregular heartbeat and could not have cataract removed. Side effect?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Yes I recently was prescribed Topamax for migraines a month after The Dr found an irregular heartbeat, I just went in yesterday to have a cataract removed and they couldn't do it because they found an iregular heartbeat, I have NEVER had this problem before EVER and I think it's the Topamax causing it, I quit taking it yesterday
Posted Mon, 22 Jul 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Kerry Pottinger 1 hour later
Thank you for using Healthcare Magic.
Irregular heartbeat is not one of the recognised side-effects of Topamax but that does not mean it will not cause it very occasionally. There is a possibility that it is coincidence that you have developed an irregular heartbeat at this time.
One of the commonest causes of an irregular heartbeat at your age is atrial fibrillation. This is treatable with medication and is unlikely to affect your health significantly.
I would suggest you visit your doctor to discuss a definitive diagnosis and treatment options.
Dr K A Pottinger
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor